Volume : 3, Issue : 3, JUN 2019
Cetirizine Induced Hyper Pigmentation: A Case Report
The H1-antihistamine cetirizine, a second generation piperazine derivative widely Used in daily dermatology practice, is rarely the cause of cutaneous drug reaction Cetirizine, being an anti-allergic medication is rarely suspected of causing Hypersensitivity reactions and FDE. FDE is characterized by a sudden onset of annular, edematous, dusky-red macules, or plaques on the skin and/or mucous membranes, along with burning sensation or itching. Characteristic residual hyperpigmentation will be seen after lesions subside. Reactions to one preparation are likely to show similar reactions with other members of the same class.
Cetirizine, drug reaction, itching, hyperpigmentation, Hypersensitivity, lesions.
Article : Download PDF
Cite This Article
Article No : 15
Number of Downloads : 1
- Srija Gopal; Sevalaxmi Gnanasegaran, et al. Cetirizine induced fixed drug Eruption, J Res Pharm Practice.2018 Apr-Jun;7:111-114.
- Skidgel RA, Kaplan AP, Erdos EG. Histamine, Bradykinin and Their Antagonists. In: Button LL, Chamber BA, Knollman BC, editors. Goodman and Holman’s the pharmacological Basics of Therapeutics. 12th New York: MC Graw-Hill; 2011.pp.911-36.
- Senegal VN, Verma P, Bhattacharya SN. Pathophysiology of adverse cutaneous drug reactions-applied perceptions: Part II. Skimmed.2012; 10:373-83.
- Sonia R, Ravikumar BC. Fixed drug eruption to Cetirizine-role of patch testing, Indian J Clin Exp Dermatology.2016; 2:122-4.
- Hiatt KM, Horn TD. Cutaneous toxicities of drugs. In: Elder De, Elenitsas R,Johnson BL, Murphy GF, Xu X, editors. Levers Histopathology of the skin. 10thNew Delhi: Lippincott Williams and Wilkins; 2009.pp.311-31.
- Pai VV, Bandar P, Kikkeri NN, et al. Fixed drug eruption to fluconazole: A case report and review of literature. Indian J Pharmacol. 2012; 44:643-5.
- Kim MY, Jo EJ, Chang YS, et al. A case of Levocetirizine induced fixed drug eruption and cross-reaction with piperazine derivatives. Asia Pacific allergy. 2013; 3:281-4.
- Inamadar AC, Plait A, Athanikar SB, et al. Multiple fixed drug eruption due to Cetirizine. Br J Dermatological. 2002;147:1025-6
- Kranke B, Kern T. Multilocalized fixed drug eruption to the antihistamine Cetirizine. J Allergy Clin Immunological.2000; 106:988.
- Ratinder Khan, Dinesh Prasad Asati, and Deepa Chaudhary. Fixed drug eruption due to Levocetirizine. J Pharmacol pharmacotherapy.2016 Apr-Jun;7: 109-111.
- Walsh GM.Levocetirizine: An update. Current Med Them.2006; 13:2711-5.
- Shiohara T. Fixed drug eruption: Pathogenesis and diagnostic tests. Current Opinion Allergy Clin Immunological. 2009; 9:316-21.
- Shapiro, Alireza A, Nanna, Sami L. Hypersensitivity to antihistamines. Allergy Asthma proc. 2013; 34:488-96.